Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2005, 10:05 PM CDT for Finney County, Kearny County, Scott County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 16, 2005, 10:52 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Finney County, KS, Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:15 PM CDT | TSTM WND DMG | 7 Wsw Shallow Water, KS | ONE INCH DIAMETER TREE LIMBS BLOWN DOWN. |
| Jun 16, 10:30 PM CDT | HAIL 0.75 | 8 Wsw Shallow Water, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 170306
SVRDDC
KSC055-093-171-170415-
/O.NEW.KDDC.SV.W.0141.050617T0305Z-050617T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 PM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
NORTHEASTERN KEARNY COUNTY IN SOUTHWEST KANSAS.
SCOTT COUNTY IN WEST CENTRAL KANSAS.
* UNTIL 1115 PM CDT
* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF MODOC TO 14 MILES SOUTHWEST OF
MODOC TO 27 MILES SOUTHWEST OF FRIEND...MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF NORTHWESTERN FINNEY COUNTY...
RURAL AREAS OF NORTHEASTERN KEARNY COUNTY...
RURAL AREAS OF SCOTT COUNTY...
MODOC...
SCOTT STATE LAKE...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3869 10111 3829 10111 3801 10137 3803 10068
3843 10069 3871 10069
$$
KRUSE2 follow-up statements
000
WWUS53 KDDC 170333
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1032 PM CDT THU JUN 16 2005
KSC055-093-171-170415-
/O.CON.KDDC.SV.W.0141.000000T0000Z-050617T0415Z/
SCOTT KS-KEARNY KS-FINNEY KS-
1032 PM CDT THU JUN 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SCOTT...NORTHEASTERN
KEARNY AND NORTHWESTERN FINNEY COUNTIES UNTIL 1115 PM CDT...
AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MARIENTHAL TO SHALLOW WATER TO 8
MILES SOUTH OF FRIEND TO DEERFIELD...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF NORTHWESTERN FINNEY COUNTY...
RURAL AREAS OF NORTHEASTERN KEARNY COUNTY...
RURAL AREAS OF SCOTT COUNTY...
SHALLOW WATER...
SCOTT CITY...
SCOTT STATE LAKE...
GRIGSTON...
MANNING...
AT 1015 PM...A TRAINED WEATHER SPOTTER REPORTED 1 INCH TREE LIMBS
DOWN 7 MILES WEST SOUTHWEST OF SHALLOW WATER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WEST CENTRAL KANSAS.
LAT...LON 3869 10111 3829 10111 3801 10137 3803 10068
3843 10069 3871 10069
$$
&
LACY000
WWUS53 KDDC 170352
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1051 PM CDT THU JUN 16 2005
KSC055-093-171-170401-
/O.CAN.KDDC.SV.W.0141.000000T0000Z-050617T0415Z/
SCOTT KS-KEARNY KS-FINNEY KS-
1051 PM CDT THU JUN 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST FINNEY...NORTHEAST
KEARNY AND SCOTT COUNTIES HAS BEEN CANCELLED...
AT 1050 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM
THE THUNDERSTORMS THAT WERE LOCATED FROM SCOTT CITY TO 12 MILES
NORTH OF GARDEN CITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WEST CENTRAL KANSAS.
LAT...LON 3869 10111 3829 10111 3801 10137 3803 10068
3843 10069 3871 10069
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:54 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jun 16, 2:54 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 254 PM CDT THU JUN 16 2005 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST PROBLEM AGAIN CENTERS AROUND SEVERE POTENTIAL, WHEN AND WHERE IT INITIATES, AND HOW LONG IT WILL LAST. WILL GO WITH HIGHEST CHANCE POPS OF 50 PERCENT DOWN NEAR THE OKLAHOMA BORDER, WITH 40 POPS NORTH. THINK THE GREATEST THREAT WILL BE HAIL TO 1.25 INCHES AND WIND GUSTS TO 70 MPH. HOWEVER, WITH THE SOUTH WINDS ADVECTING HIGHER DEW POINTS NORTH TO NEAR GBD, THEN BACKING TO EASTERLY NEAR RSL AND HYS, EXPECT THIS SELY FLOW TO RUN INTO AN SHORTWAVE COMING DOWN FROM THE THE NORTHWEST AND POTENTIALLY INCREASING THE SHEAR PROFILE BY 03Z OR SO. THUS, TORNADOES CANT BE RULED OUT IN THE HYS, WAKEENEY, LACROSSE, NESS CITY, AND DIGHTON AREAS. WILL MENTION POSSIBLE SEVERE IN ALL AREAS TONIGHT. SPC STILL HAS ALL OF OUR AREA IN A MODERATE RISK, AND CANT ARGUE WITH THAT. DDC 18Z SOUNDING SHOWED THE CAP WOULD SOON BE BROKE, A LARGE POSITIVELY BUOYANT AREA, A LIFTED INDEX OF -6 AND A RATHER HIGH WEB BULB ZERO HEIGHT OF 12,600 FEET. THIS WILL TAKE A 50 DBZ CORE OF AT LEAST 36,000 TO PRODUCE 1 INCH HAIL. AS FOR FRIDAY, PLAN TO KEEP SLIGHT CHANCE GOING FOR MOST OF THE MORNING FOR STRONG STORMS. WILL HAVE TO WAIT AND SEE IF THE RIDGE ADVERTISED BY THE ETA AND NGM BUILDS IN AND SUPPRESSES ANY AFTERNOON CONVECTIVE DEVELOPMENT. EVEN IF CLOUDS SCATTER OUT EARLY, EXPECT MORE CU DEVELOPMENT IN THE EARLY AFTERNOON. AGAIN WINDS WILL BE EAST TO SOUTHEAST WHICH LEADS TO UPSLOPE AND THE NORTHERN CWA WILL JUST MAKE THE LOWER 80S FOR HIGHS, AND THE ROW OF COUNTIES NEAR THE OKLAHOMA LINE MAKING THE MID 80S. DEBATED ON WHETHER OR NOT TO KEEP SLIGHT POPS GOING FRIDAY NIGHT, BUT SINCE UPSLOPE SOMETIMES RESULTS IN ENOUGH MIXING TO SQUEEZE OUT A SHOWER OR TWO, KEPT 16-20 POPS IN PLACE. THEN ON SATURDAY, LOOKS LIKE SOUTHERLY FLOW WILL HELP TEMPS CLIMB INTO THE LOWER 90S MOST LOCATIONS, AND NO PRECIPITATION. DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO HAVE PRETTY GOOD AGREEMENT ON THE GENERAL PATTERN OF A RIDGE BUILDING INTO THE CENTRAL CONUS, ALTHOUGH SOME SLIGHT DIFFERENCES IN DETAILS HAVE BEGUN TO APPEAR. THE GFS, ECMWF, AND CANADIAN ALL AMPLIFY A LARGE RIDGE OVER THE PLAINS AND MIDWEST. BY TUESDAY HOWEVER, THE LATEST GFS WEAKENS THE RIDGE A BIT AS A SHORTWAVE COMES OVER IT AND UP INTO THE GREAT LAKES. IF THIS WOULD VERIFY, IT COULD HELP PUSH A FRONTAL BOUNDARY TO DOWN AROUND THE KS/NEBR BORDER. STILL, 700MB TEMPS ARE FAIRLY HIGH OVER OUR AREA FOR TUES AND WED AND MOST OF THE PRECIP LOOKS TO STAY TO OUR NORTH AND EAST. IN ADDITION, THE ECMWF AND CANADIAN, ALONG WITH THE ENSEMBLES, CONTINUE TO KEEP THE RIDGE WELL INTO SOUTHERN CANADA. WILL CONTINUE TO KEEP THE FORECAST DRY THROUGH MID-WEEK, AND THINK THAT THE BETTER CHANCE FOR PRECIP WILL COME AS ALL THE ENSEMBLES MEANS BEGIN TO BRING THE WESTERLIES FURTHER SOUTH AFTER DAY 7. TEMPERATURES WILL CONTINUE TO BE WARM WITH 850MB TEMPS IN THE 20S TO NEAR 30 C. NOT MUCH IN THE WAY OF DOWNSLOPE, BUT WILL KEEP HIGHS IN THE LOW TO MID 90S FOR THE MOST PART. MADE A FEW MINOR TWEAKS TO DEWPOINTS AND WINDS, BUT OTHERWISE THE REST OF THE FORECAST LOOKED TO BE ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 84 62 92 / 50 0 20 0 GCK 64 83 63 93 / 40 0 20 0 EHA 61 86 59 92 / 40 0 20 0 LBL 64 86 60 92 / 50 0 20 0 HYS 65 82 65 91 / 40 0 20 0 P28 67 86 66 93 / 50 0 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 12/26
Hazardous weather outlook, Jun 16, 12:33 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1233 PM CDT THU JUN 16 2005 KSZ030-031-043>046-061>065-171000- ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH-SCOTT- TREGO- 1233 PM CDT (1133 AM MDT) THU JUN 16 2005 THERE WILL BE A CHANCE FOR THUNDERSTORMS, SOME CAPABLE OF PRODUCING HAIL, GUSTY WINDS AND HEAVY RAINFALL OVERNIGHT. A FEW TORNADOES WILL ALSO BE POSSIBLE AFTER 7 PM CDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 7 PM CDT TODAY, NORTH OF A LINE FROM SYRACUSE TO GARDEN CITY TO LARNED. KSZ066-074>081-084>090-171000- BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE- MORTON-PRATT-SEWARD-STAFFORD-STANTON-STEVENS- 1233 PM CDT THU JUN 16 2005 THERE WILL BE A CHANCE FOR THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL, STRONG WINDS AND HEAVY RAINFALL LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM CDT SOUTH OF A LINE FROM JOHNSON CITY TO DODGE CITY TO PRATT. 12
In the hours before
Local storm report, Jun 16, 8:48 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
848 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL SATANTA 37.44N 100.99W
06/16/2005 1.00 INCH HASKELL KS TRAINED SPOTTER
&&
LACYLocal storm report, Jun 16, 9:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
910 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 5 NE PRATT 37.70N 98.67W
06/16/2005 PRATT KS LAW ENFORCEMENT
HOUSE HAD MANY SHINGLES BLOWN OFF AND HOLES IN ROOF TO
THE SHEETING. ESTIMATED 80 MPH WINDS. IN THE NATRONA
COMMUMITY.
0740 PM HAIL 5 NE PRATT 37.70N 98.67W
06/16/2005 1.75 INCH PRATT KS LAW ENFORCEMENT
0740 PM TSTM WND GST 5 NE PRATT 37.70N 98.67W
06/16/2005 80 MPH PRATT KS LAW ENFORCEMENT
0825 PM TSTM WND DMG 9 NW PRATT 37.74N 98.85W
06/16/2005 PRATT KS LAW ENFORCEMENT
TIN SHEETING BLOWN OFF OUT BUILDINGS. ALSO, 10-INCH
DIAMETER TREE BROKE OFF AT THE GROUND.
&&
TSBLocal storm report, Jun 16, 9:20 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 10 WNW KISMET 37.27N 100.87W
06/16/2005 0.75 INCH SEWARD KS EMERGENCY MNGR
0905 PM HAIL 21 NNE LIBERAL 37.33N 100.79W
06/16/2005 1.00 INCH SEWARD KS PUBLIC
70 MPH WIND WITH FIVE INCH DIAMETER TREE LIMBS BLOWN
DOWN.
&&
LRUTHILocal storm report, Jun 16, 9:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 16 N LIBERAL 37.28N 100.94W
06/16/2005 1.00 INCH SEWARD KS EMERGENCY MNGR
0908 PM HAIL 16 N LIBERAL 37.28N 100.94W
06/16/2005 1.00 INCH SEWARD KS EMERGENCY MNGR
0931 PM HAIL KISMET 37.21N 100.70W
06/16/2005 0.75 INCH SEWARD KS EMERGENCY MNGR
0931 PM HAIL 12 N LIBERAL 37.22N 100.94W
06/16/2005 0.75 INCH SEWARD KS AIRPLANE PILOT
&&
TSBLocal storm report, Jun 16, 9:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 10 S LAKIN 37.80N 101.26W
06/16/2005 1.75 INCH KEARNY KS CO-OP OBSERVER
0459 PM HAIL MEADE STATE PARK 37.17N 100.42W
06/16/2005 1.00 INCH MEADE KS LAW ENFORCEMENT
0508 PM HAIL ENGLEWOOD 37.04N 99.99W
06/16/2005 1.75 INCH CLARK KS CO-OP OBSERVER
0516 PM HAIL 16 S DEERFIELD 37.75N 101.13W
06/16/2005 2.75 INCH KEARNY KS PUBLIC
0519 PM HAIL 2 SW PROTECTION 37.18N 99.51W
06/16/2005 0.75 INCH COMANCHE KS PUBLIC
0520 PM HAIL 13 SE ASHLAND 37.05N 99.60W
06/16/2005 1.00 INCH CLARK KS TRAINED SPOTTER
HAIL LASTED 520PM UNTIL 530PM
0536 PM HAIL 16 S HOLCOMB 37.76N 100.99W
06/16/2005 1.00 INCH FINNEY KS PUBLIC
0537 PM HAIL 1 E PROTECTION 37.20N 99.46W
06/16/2005 1.00 INCH COMANCHE KS CO-OP OBSERVER
0542 PM HAIL 3 N PROTECTION 37.24N 99.48W
06/16/2005 1.00 INCH COMANCHE KS LAW ENFORCEMENT
OFF DUTY POLICEMAN
0542 PM HAIL 6 W ASHLAND 37.19N 99.88W
06/16/2005 4.25 INCH CLARK KS LAW ENFORCEMENT
0550 PM HAIL 5 W PLYMELL 37.81N 100.96W
06/16/2005 0.75 INCH FINNEY KS LAW ENFORCEMENT
0550 PM HAIL 4 N PROTECTION 37.26N 99.48W
06/16/2005 2.00 INCH COMANCHE KS LAW ENFORCEMENT
0553 PM HAIL 4 N PROTECTION 37.26N 99.48W
06/16/2005 2.50 INCH COMANCHE KS LAW ENFORCEMENT
0602 PM HAIL 9 S LAKIN 37.81N 101.26W
06/16/2005 1.75 INCH KEARNY KS PUBLIC
0604 PM HAIL 16 N SUBLETTE 37.71N 100.85W
06/16/2005 0.75 INCH HASKELL KS PUBLIC
0605 PM HAIL 7 S LAKIN 37.84N 101.26W
06/16/2005 1.75 INCH KEARNY KS LAW ENFORCEMENT
0610 PM HAIL 9 W ENGLEWOOD 37.04N 100.15W
06/16/2005 4.25 INCH MEADE KS LAW ENFORCEMENT
0614 PM HAIL 15 SSW GREENSBURG 37.40N 99.40W
06/16/2005 2.50 INCH KIOWA KS LAW ENFORCEMENT
ALSO POSSIBLE ROTATION
0618 PM HAIL DEERFIELD 37.98N 101.13W
06/16/2005 1.00 INCH KEARNY KS LAW ENFORCEMENT
0619 PM HAIL 4 NNE DEERFIELD 38.03N 101.10W
06/16/2005 0.75 INCH KEARNY KS PUBLIC
0620 PM HAIL 6 N COLDWATER 37.34N 99.34W
06/16/2005 1.25 INCH COMANCHE KS PUBLIC
HAIL COVERED THE GROUND
0630 PM HAIL BUCKLIN 37.55N 99.63W
06/16/2005 2.00 INCH FORD KS TRAINED SPOTTER
0635 PM HAIL BUCKLIN 37.55N 99.63W
06/16/2005 1.75 INCH FORD KS TRAINED SPOTTER
0644 PM HAIL 6 E SUBLETTE 37.48N 100.74W
06/16/2005 1.75 INCH HASKELL KS TRAINED SPOTTER
0645 PM TORNADO 5 SE SUBLETTE 37.43N 100.78W
06/16/2005 HASKELL KS TRAINED SPOTTER
BASEBALL HAIL ALSO IN PROGRESS.
0650 PM HAIL 5 N HOLCOMB 38.06N 100.99W
06/16/2005 1.00 INCH FINNEY KS PUBLIC
0650 PM HAIL COPELAND 37.54N 100.63W
06/16/2005 0.88 INCH GRAY KS TRAINED SPOTTER
0655 PM HAIL 3 S HAVILAND 37.57N 99.11W
06/16/2005 1.25 INCH KIOWA KS CO-OP OBSERVER
HAIL BROKE WINDOW
0705 PM HAIL 12 N PLAINS CITY 37.44N 100.59W
06/16/2005 0.75 INCH MEADE KS PUBLIC
0719 PM HAIL 8 S LEWIS 37.82N 99.25W
06/16/2005 1.75 INCH EDWARDS KS TRAINED SPOTTER
ONLY A FEW STONES.
0720 PM HAIL 11 N PLAINS CITY 37.42N 100.59W
06/16/2005 1.00 INCH MEADE KS PUBLIC
0725 PM HAIL 2 W CULLISON 37.63N 98.94W
06/16/2005 0.75 INCH PRATT KS LAW ENFORCEMENT
STATE TROOPER ON KS HWY 54
0725 PM HAIL 11 W PRATT 37.65N 98.94W
06/16/2005 0.88 INCH PRATT KS LAW ENFORCEMENT
WIND GUST IN EXCESS OF 50 MPH, ALSO.
0727 PM HAIL 4 NE KISMET 37.25N 100.65W
06/16/2005 1.75 INCH SEWARD KS EMERGENCY MNGR
0730 PM HAIL 4 SE ULYSSES 37.54N 101.30W
06/16/2005 1.00 INCH GRANT KS PUBLIC
0740 PM HAIL 5 NE PRATT 37.70N 98.67W
06/16/2005 1.75 INCH PRATT KS LAW ENFORCEMENT
0740 PM TSTM WND GST 5 NE PRATT 37.70N 98.67W
06/16/2005 80 MPH PRATT KS LAW ENFORCEMENT
0740 PM TSTM WND DMG 5 NE PRATT 37.70N 98.67W
06/16/2005 PRATT KS LAW ENFORCEMENT
HOUSE HAD MANY SHINGLES BLOWN OFF AND HOLES IN ROOF TO
THE SHEETING. ESTIMATED 80 MPH WINDS. IN THE NATRONA
COMMUMITY.
0747 PM HAIL MEADE 37.28N 100.34W
06/16/2005 0.75 INCH MEADE KS TRAINED SPOTTER
0747 PM TSTM WND GST MEADE 37.28N 100.34W
06/16/2005 70 MPH MEADE KS TRAINED SPOTTER
0750 PM HAIL 12 E LIBERAL 37.04N 100.72W
06/16/2005 0.88 INCH SEWARD KS TRAINED SPOTTER
0755 PM HAIL 9 S STAFFORD 37.87N 98.76W
06/16/2005 0.75 INCH STAFFORD KS PUBLIC
0755 PM HAIL 10 N PRATT 37.79N 98.74W
06/16/2005 1.75 INCH PRATT KS LAW ENFORCEMENT
0808 PM HAIL 16 N LIBERAL 37.28N 100.94W
06/16/2005 1.00 INCH SEWARD KS EMERGENCY MNGR
0810 PM HAIL 20 SSW MEADE 37.02N 100.48W
06/16/2005 1.75 INCH MEADE KS TRAINED SPOTTER
0814 PM HAIL 12 ENE PRATT 37.71N 98.53W
06/16/2005 0.88 INCH PRATT KS LAW ENFORCEMENT
0820 PM HAIL 10 SSW STAFFORD 37.83N 98.67W
06/16/2005 1.25 INCH STAFFORD KS PUBLIC
0825 PM TSTM WND DMG 9 NW PRATT 37.74N 98.85W
06/16/2005 PRATT KS LAW ENFORCEMENT
TIN SHEETING BLOWN OFF OUT BUILDINGS. ALSO, 10-INCH
DIAMETER TREE BROKE OFF AT THE GROUND.
0835 PM HAIL SATANTA 37.44N 100.99W
06/16/2005 1.00 INCH HASKELL KS TRAINED SPOTTER
0905 PM HAIL 21 NNE LIBERAL 37.33N 100.79W
06/16/2005 1.00 INCH SEWARD KS PUBLIC
70 MPH WIND WITH FIVE INCH DIAMETER TREE LIMBS BLOWN
DOWN.
0908 PM HAIL 16 N LIBERAL 37.28N 100.94W
06/16/2005 1.00 INCH SEWARD KS EMERGENCY MNGR
0914 PM HAIL 10 WNW KISMET 37.27N 100.87W
06/16/2005 0.75 INCH SEWARD KS EMERGENCY MNGR
0931 PM HAIL KISMET 37.21N 100.70W
06/16/2005 0.75 INCH SEWARD KS EMERGENCY MNGR
0931 PM HAIL 12 N LIBERAL 37.22N 100.94W
06/16/2005 0.75 INCH SEWARD KS AIRPLANE PILOT
&&
TSBLocal storm report, Jun 16, 9:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 2 NE LIBERAL 37.07N 100.91W
06/16/2005 0.75 INCH SEWARD KS EMERGENCY MNGR
PEA AND PENNY SIZE HAIL COVERING ROAD 5 AND ROAD C
NORTHEAST OF LIBERAL.
&&
LRUTHIThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 59 min |
| Jun 16, 7:07 PM CDT | Tornado Warning | DDC | Meade | 53 min |
| Jun 16, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 33 min |
| Jun 16, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 63 min |
| Jun 16, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 63 min |
| Jun 16, 7:48 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 45 min |
| Jun 16, 7:53 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 50 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 37 min |
| Jun 16, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 59 min |
| Jun 16, 8:57 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 63 min |
| Jun 16, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.